An 81-year-old male patient with chronic heart failure (HF) who resides in a long-term care facility has been treated with digoxin 0.25 mg, furosemide 80 mg, and potassium chloride 20 mEq once a day by mouth for a “long time.” Recently the patient has sta

  

An 81-year-old male patient with chronic heart failure (HF) who resides in a long-term care facility has been treated with digoxin 0.25 mg, furosemide 80 mg, and potassium chloride 20 mEq once a day by mouth for a “long time.” Recently the patient has started to complain of feeling nauseated and has no appetite. He also wonders why the lights are so bright and blurry. The nurse initially plans to obtain vital signs and assess current laboratory studies. The patient will be admitted to an acute care facility for evaluation. (25 points each)

·        Digoxin is a positive inotropic and negative chronotropic medication. Discuss what these terms mean, and how will the nurse assess for a therapeutic response in this patient.

·        Explain why the patient is prescribed potassium chloride along with digoxin and furosemide and any teaching that needs to occur.

·        Based upon the patient’s current symptoms of anorexia and visual changes, what does the nurse suspect, and what laboratory results will be most helpful in determining the cause of the patient’s symptoms?

·        A few days after admission, the patient’s apical pulse is 60 and his digoxin level is 1.5. Should the nurse administer the scheduled dose of digoxin? Why or why not?

0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *